MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION LEVEEN STANDARD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

BOSTON SCIENTIFIC CORPORATION LEVEEN STANDARD; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 36721
Medical Device Problem Codes Failure to Unfold or Unwrap (1669); Defective Device (2588); Therapeutic or Diagnostic Output Failure (3023)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the array did not deploy properly, and insufficient roll off occurred.A 4.0/14/15 leveen standard probe was selected for use in a radio frequency ablation procedure in a metastatic lung tumor.During the procedure, the handle of the needle was completely loose, and the peak of the needle slipped out completely with minimal forward movement.The needle was stuck in the tumor, and after deployment of the array, the white plastic end slipped back, so the needle was not completely open.Treatment was performed with two cycles, but there was no roll off.The needle was not exchanged since there were no additional needles available.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
This supplemental report was not able to be submitted on-time by boston scientific because of delayed acknowledgements from fda for the initial report.An fda system issue resulted in the delayed acknowledgements.This report will not be considered late, because it was the result of an fda system issue.Device eval by manufacturer: the device was returned with its respective radiofrequency ablation electrode cable, and no damages were observed.The handle was extended and retracted, and the needle/tines could be activated without any problems.An electrical evaluation was performed by measuring the continuity: the electrode was able to conduct current indicating proper connectivity.A resistance test was performed, and the device was within specification.

Brand Name
LEVEEN STANDARD
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
jeff wallner
4100 hamline ave n
arden hills, MN 55112
6515811560
MDR Report Key16515745
Report Number2124215-2023-11174
Device Sequence Number20365701
Product Code GEI
UDI-Device Identifier08714729295594
UDI-Public08714729295594
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K140500
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2025
Device Model Number36721
Device Catalogue Number36721
Device Lot Number0030360901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/13/2023
Supplement Date Received by Manufacturer03/17/2023
Initial Report FDA Received Date03/09/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexMale